Ohio, 2003Flash Flood in Ohio, August 30, 2003
August 30, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 30, 2:30 AM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 30, 2:30 AM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 AM EDT SAT AUG 30 2003
A LITTLE BEHIND THIS MORNING WITH DATA COMING IN SLOWLY. FRONT TAKES
ITS TIME PUSHING THROUGH REGION TODAY...WITH HIGHEST QPF EXPECTED
OVER MY SOUTHERN HALF. DECIDED TO EXTEND MY FFA IN THE SOUTH UNTIL
4PM. ETA AND GFS SIMILAR PUSHING FRONT SOUTH THIS EVENING BRINGING
SOME BRIEF DRYING OVERNIGHT. AFTER THIS MODELS GREATLY DIFFER. ETA
SHOWS COOL CANADIAN HIGH PRESSING IN KEEPING FRONTAL ZONE AND
MOISTURE SOUTH...WHILE GFS WANTS TO PUSH FRONT NORTHWARD AND BRING
IN PRECIP ON SUNDAY. TRIED TO FIND A COMPROMISE AS NEITHER IS
SHOWING MUCH REASON TO BE MORE BELIEVABLE THAN THE OTHER. GFS SHOWS
EXTENDED PERIOD OF UNSETTLED WEATHER AS FRONT BECOMES STATIONARY
OVER MY SOUTH. KEPT IN MENTION OF PRECIP THROUGH MIDWEEK.
.PBZ...
MD...FLOOD WATCH UNTIL 400 PM EDT SATURDAY FOR ZONE MDZ001.
OH...FLOOD WATCH UNTIL 400 PM EDT SATURDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH UNTIL 400 PM EDT SATURDAY FOR ZONES PAZ020>021...
PAZ029>032.
WV...FLOOD WATCH UNTIL 400 PM EDT SATURDAY FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.
RRR
Hazardous weather outlook, Aug 30, 4:01 AM EST, 3 hours 4 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-301100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 AM EDT SAT AUG 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
FLOODING IS A POSSIBILITY ONCE AGAIN TODAY...MAINLY ACROSS THE
SOUTHERN HALF OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND WESTERN MARYLAND. A SLOW MOVING COLD FRONT WILL
CONTINUE TO USHER IN MOISTURE WHICH WILL CAUSE SCATTERED SHOWERS AND
THUNDERSTORMS. SOME OF THIS RAIN COULD BE HEAVY ENOUGH TO CAUSE
FLOODING THROUGH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 30, 6:22 AM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
722 AM EDT SAT AUG 30 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 AM COUNTYWIDE OH FLASH FLOODS
08/30/03 COSHOCTON NUMEROUS ROADS FLOODED, ESPECIALLY
NORTHERN PART OF COUNTY.EMA
0718 AM WINTERSVILLE OH FLASH FLOODS
08/30/03 JEFFERSON 1 BASEMENT FLOODED.911Flash Flood, Carroll
- When
- August 30, 7:05 AM EST to 10:30 AM EST
- Where
- Carroll County, 3 mi SE of Mechanicstown
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
Yellow Creek overflowed, flooding roads. Numerous basements flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Kansas, August 30 to 31, 20036 deaths · $250,000 · 1 event
- Rip Current in Florida, August 30, 20031 death · 1 event
- Rip Current in Florida, August 30, 20031 death · 1 event
- Rip Current in Florida, August 30, 20031 death · 1 event
- Lightning Strike in Virginia, August 30, 20031 death · 1 event
- Lightning Strike in Delaware, August 30, 2003$800,000 · 1 event
- Flash Flooding in Texas, August 30, 2003$210,000 · 7 events
- Tropical Storm in Texas, August 30 to 31, 2003$50,000 · 5 events
- Lightning Strike in Pennsylvania, August 30, 2003$50,000 · 1 event
- Flash Flood in Ohio, August 30, 2003$25,000 · 1 event
- Lightning Strike in Delaware, August 30, 2003$20,000 · 1 event
- Lightning Strike in New Jersey, August 30, 20031 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334580.